Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 23, NWS Hastings, NE

November 13, 200824 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind advisory at Nov 13, 2008, 11:31 AM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Nov 14, 2008, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2008, 11:31 AM CST (17:31 UTC)
In effect from
Nov 14, 2008, 9:00 AM CST
Expired
Nov 14, 2008, 5:31 PM CST
In force
9 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2008-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2008-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1558 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 131731
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1131 AM CST THU NOV 13 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
140200-
/O.NEW.KGID.WI.Y.0023.081114T1200Z-081115T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
1131 AM CST THU NOV 13 2008

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY. 

STRONG NORTHWEST WINDS WILL OVERSPREAD THE AREA EARLY FRIDAY
MORNING AND CONTINUE THROUGH THE DAY. SUSTAINED WIND SPEEDS WILL
RANGE FROM 25 TO 35 MPH...WITH GUSTS INTO THE 45 TO 50 MPH RANGE 
DURING THE LATE MORNING AND AFTERNOON HOURS. WIND SPEEDS WILL
DROP BELOW ADVISORY CRITERIA BY SUNSET FRIDAY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS73 KGID 132352 AAA
NPWGID

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
552 PM CST THU NOV 13 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
141000-
/O.CON.KGID.WI.Y.0023.081114T1200Z-081115T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
552 PM CST THU NOV 13 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY...

A DEEP LOW PRESSURE SYSTEM OVER THE GREAT LAKES REGION IN COMBINATION
WITH HIGH PRESSURE ACROSS THE ROCKY MOUNTAINS...WILL PRODUCE A
RAPID CHANGE IN PRESSURE FROM WEST TO EAST ACROSS THE REGION ON
FRIDAY. THIS WILL ALLOW STRONG NORTHWEST WINDS TO OVERSPREAD THE
AREA EARLY FRIDAY MORNING AND CONTINUE THROUGH THE DAY. SUSTAINED
WIND SPEEDS WILL RANGE FROM 25 TO 35 MPH...WITH GUSTS INTO THE 45
TO 50 MPH RANGE DURING THE LATE MORNING AND AFTERNOON HOURS. WIND
SPEEDS WILL DROP BELOW ADVISORY CRITERIA BY SUNSET FRIDAY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 140941
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
341 AM CST FRI NOV 14 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
141745-
/O.EXT.KGID.WI.Y.0023.081114T1500Z-081115T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
341 AM CST FRI NOV 14 2008

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON. 

VERY STRONG NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH BY MID-
MORNING. WIND GUSTS ARE EXPECTED TO BE 45 TO 55 MPH FROM LATE
MORNING THROUGH THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

HEINLEIN
000 
WWUS73 KGID 141604
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1004 AM CST FRI NOV 14 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
150000-
/O.CON.KGID.WI.Y.0023.000000T0000Z-081115T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
1004 AM CST FRI NOV 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

STRONG NORTHWEST WINDS OF 30 TO 40 MPH WILL CONTINUE THROUGH MUCH
OF THE AFTERNOON. WINDS COULD AT TIMES GUST TO AS HIGH AS 45 TO 50
MPH. THE WINDS ARE EXPECTED TO DIMINISH AROUND 6 PM. 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 142331 AAA
NPWGID

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
531 PM CST FRI NOV 14 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
150045-
/O.CAN.KGID.WI.Y.0023.000000T0000Z-081115T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
531 PM CST FRI NOV 14 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA THIS LATE
AFTERNOON AND FOR THIS REASON THE WIND ADVISORY IN EFFECT FOR
SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS...HAS BEEN
CANCELLED. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Nov 13, 6:01 AM CST, 5 hours 30 minutes earlier.

Area forecast discussion, Nov 13, 6:01 AM CST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
601 AM CST THU NOV 13 2008

.AVIATION...KGRI 12Z TAF. RELATIVELY QUIET DAY EXPECTED FOR THE
TERMINAL AS ONLY SOME MID TO HIGH CLOUD COVER IS FORECAST TO SLIDE
ACROSS THE AREA. A COLD FRONT WILL SLIDE SOUTHWARD THROUGH THE AREA
THIS AFTERNOON TURNING WINDS FROM SOUTHWEST TO NORTHWEST. CLOUD
CEILINGS COULD LOWER TO AROUND 8000 FT DURING THIS TIME
PERIOD...BUT EASILY REMAIN VFR. THERE IS A VERY SMALL CHANCE OF
SHOWERS THIS AFTERNOON AND TONIGHT...BUT TOO SMALL TO INCLUDE IN
THE TAF AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 253 AM CST THU NOV 13 2008/

DISCUSSION...A PROGRESSIVE NORTHWEST FLOW PATTERN WAS IN PLACE
ACROSS THE INTERIOR CONUS WITH SEVERAL WAVES EMBEDDED IN THE FLOW.
AS A COUPLE OF THESE WAVES TRANSLATE SOUTHEAST THROUGH THE DAKOTAS
AND INTO NEBRASKA TODAY...AN ASSOCIATED COOL FRONT WILL PUSH
SOUTHEAST THROUGH OUR CWA THIS AFTERNOON/EVENING. FORCING WITH THE
SYSTEM AND FROPA MAY GENERATE SOME RAIN SHOWERS...BUT PCPN CHCS
REMAIN IN THE ISOLATED TO SCATTERED CATEGORY AS FORECAST SOUNDINGS
REVEAL THAT IT WILL TAKE SOME TIME TO MOISTEN THE LAYER BELOW H7.
COOLING BEHIND THIS INITIAL FRONT TODAY WILL BE NEGLIGIBLE AND THE
DOWNSLOPE WIND COMPONENT WILL AID IN WARMING TEMPS DESPITE THE
CLOUD COVER AND EXPECT HIGH TEMPS WILL RANGE FROM THE MID/UPPER
50S IN OUR NORTHEAST CWA TO READINGS IN THE MID/UPPER 60S IN THE
SOUTHWEST.

A SERIES OF WAVES CONTINUE TO MOVE THROUGH TONIGHT WHILE A DEEPER
TROUGH CARVES OUT FROM THE UPPER MIDWEST THROUGH THE CENTRAL
PLAINS. A STRONGER COLD FRONT MOVES THROUGH OVERNIGHT USHERING IN
MUCH COLDER AIR ABOARD VERY STRONG AND GUSTY NORTHWEST WINDS.
MODELS ARE CONSISTENT WITH STRONG FRONTOGENETIC FORCING IN THE H7
TO H5 LAYER TONIGHT AND PCPN CHANCES CONTINUE INTO THE FIRST PART
OF FRIDAY. H85 TEMPS NOSE DIVE TO BELOW FREEZING IN OUR NORTHERN
CWA BY 12Z AND THE PCPN MAY MIX WITH SOME SNOW. H85 TEMPS CONTINUE
TO FALL IN THE COLD AIR ADVECTION REGIME ON FRIDAY DROPPING TO -5
TO -2C FROM NORTH TO SOUTH. FORECAST SOUNDINGS INDICATE DEEP
MIXING CLOSER TO BETWEEN H8 AND H7 ON FRIDAY AND VERY STRONG
NORTHWEST WINDS WILL PREVAIL DURING THE DAY. WINDS AT H8 DURING THE
AFTN RANGE FROM 45 TO 50KTS AND WIND ADVISORY CRITERIA AT A
MINIMUM WILL EASILY BE REACHED. TEMPERATURES ON FRIDAY WILL DROP A
SOLID 15 TO 20 DEGREES COMPARED TO HIGHS TODAY.

WINDS WILL REMAIN STRONG THE FIRST PART OF SATURDAY UNTIL HIGH
PRESSURE SETTLES IN DURING THE AFTERNOON.  TEMPERATURES WILL REMAIN
COOL...BUT READINGS WILL MODERATE BY SUNDAY WITH RISING HEIGHTS
BEHIND THE DEPARTING TROUGH.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Nov 13, 4:42 AM CST, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
442 AM CST THU NOV 13 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
141200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
442 AM CST THU NOV 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG NORTHWEST WINDS OF 30 TO 40 MPH AND GUSTS NEAR 50 MPH ARE
EXPECTED ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

Wind Advisories in Nebraska, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.